Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Apr 26, 2009, 10:56 PM CDT for Harper County, Kingman County, Sumner County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2009, 10:56 PM CDT (03:56 UTC)
- Expired
- Apr 27, 2009, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harper County, KS, Kingman County, KS, Sumner County, KS
The radar
The Vance AFB radar (KVNX), 60 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:40 AM CDT | FLASH FLOOD | 4 N Conway Springs, KS | K 49 WAS BARRICADED DUE TO HIGH WATER FLOWING OVER THE HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 344 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 270356
FFWICT
KSC077-095-191-271000-
/O.NEW.KICT.FF.W.0004.090427T0356Z-090427T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS.
NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 500 AM CDT MONDAY.
* AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN MOVING
ACROSS THE WARNED AREA.
COUNTY OFFICIALS CONTINUE TO REPORT NUMEROUS ROAD CLOSURES ACROSS
THE AREA.
DOPPLER RADAR ESTIMATED BETWEEN 4 AND 5 INCHES OF RAIN HAD FALLEN
DURING THE LAST FEW HOURS. ANOTHER 1 TO 2 INCHES OF RAIN CAN BE
EXPECTED DURING THE NEXT COUPLE OF HOURS AS MORE THUNDERSTORMS MOVE
THROUGH THE AREA.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANTHONY...ARGONIA...ATTICA...CONWAY SPRINGS...CORWIN...DANVILLE...
FREEPORT...HARPER...NORWICH...RAGO...RUNNYMEDE...SPIVEY...CRYSTAL
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3700 9834 3738 9835 3760 9780 3746 9780
3746 9740 3701 9804
$$
COX2 follow-up statements
000
WGUS73 KICT 270835
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 AM CDT MON APR 27 2009
KSC077-095-191-271000-
/O.CON.KICT.FF.W.0004.000000T0000Z-090427T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KINGMAN KS-SUMNER KS-HARPER KS-
335 AM CDT MON APR 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
HARPER...NORTHWESTERN SUMNER AND SOUTHEASTERN KINGMAN COUNTIES...
AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MOST OF THE RAINFALL HAD EXITED THE WARNED AREA.
HOWEVER...WATER WILL BE SLOW TO RECEDE OVER THE AREA...DUE TO THE
AMOUNT OF HEAVY RAINFALL THAT OCCURRED THROUGH THE NIGHT. MORE
SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP TOWARDS
DAYBREAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3700 9834 3738 9835 3760 9780 3746 9780
3746 9740 3701 9804
$$
COX000 WGUS73 KICT 270943 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 443 AM CDT MON APR 27 2009 KSC077-095-270951- /O.CAN.KICT.FF.W.0004.000000T0000Z-090427T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KINGMAN KS-HARPER KS- 443 AM CDT MON APR 27 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARPER AND SOUTHEASTERN KINGMAN COUNTIES... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. LAT...LON 3746 9780 3746 9740 3718 9780 $$ KSC191-271000- /O.CON.KICT.FF.W.0004.000000T0000Z-090427T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER KS- 443 AM CDT MON APR 27 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR NORTHWESTERN SUMNER COUNTY... AT 440 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT SOME ROADS REMAINED CLOSED DUE TO HIGH WATER IN THE AREA. THIS INCLUDED K-49 NORTH OF CONWAY SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THE PREVIOUS HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3746 9780 3746 9740 3718 9780 $$ DARMOFAL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 8:53 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 26, 8:53 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 853 PM CDT SUN APR 26 2009 .MESOSCALE UPDATE... LINE OF STRONG TSRA CAPABLE OF PRODUCING 40-50 MPH WINDS CONTINUES TO SURGE E/NE ACROSS BUTLER COUNTY THIS EVENING. THE APEX OF THE SLIGHTLY BOWING LINE WILL TARGET BUTLER...SRN CHASE & GREENWOOD COUNTIES THROUGH 930 PM CDT. OVERALL...THIS LINE OF STRONG TSRA EXTENDS SW TO THROUGH HARPER COUNTY TO ALFALFA COUNTY OK. THE SWRN MOST SEGMENT...MOVING THROUGH SUMNER COUNTY...MAY ALSO PRODUCE 1/2 INCH DIAMETER HAIL AND TORRENTIAL RAINS OF THE ORDER OF 1 TO 1 1/2 INCHES PER HOUR. MOVEMENT CONTINUES TOWARD THE NE 40 MPH. && .PREV DISCUSSION... /ISSUED 806 PM CDT SUN APR 26 2009/ PREV DISCUSSION... /ISSUED 804 PM CDT SUN APR 26 2009/ MESOSCALE UPDATE...CORRECTED THE BOW ECHO THAT UNLEASHED 60-70 MPH WINDS ACROSS MUCH OF SC KS IS SURGING NE ACROSS NE KS EARLY THIS EVENING. HOWEVER...ANOTHER LINE OF STRONG TSRA IS SURGING NE40 TOWARD THE SC KS SEGMENT OF THE KS TURNPIKE AT 8 PM CDT. THIS LINE OF CONVECTION LIKELY CONTAINS 40-50 MPH WINDS SO THOSE TRAVELING ON THE KS TURNPIKE NEED TO BE ALERT TO STRONG WLY CROSS WINDS...ESPECIALLY FROM 815 TO 830 PM CDT. SHORT TERM... THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR MUCH OF SC & SE KS HAS BEEN CANCELLED. PREV DISCUSSION... /ISSUED 655 PM CDT SUN APR 26 2009/ MESOSCALE UPDATE... BOW ECHO CONTINUES TO RACE NE40 TOWARD KS TURNPIKE WITH APEX OF BOW PARALLELING AREAS ALONG & JUST NW OF TURNPIKE THRU 730 PM CDT. WINDS OF 60-70 MPH HAVE BEEN REPORTED WITH THE BOW ECHO IN VALLEY CENTER & NEAR PARK CITY. TORRENTIAL RAINFALLS AT RATES OF 1 INCH/HR ARE LIKELY AS THE LINE OF SEVERE TSRA SURGES NE WITH LOCALIZED VSBYS LESS THAN 1 MILE LIKELY AS WELL. AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LINE OF STRONG/SEVERE TSRA TO IMPACT ALL BUT KRSL TONIGHT WITH VSBYS LOCALLY REDUCED TO 1SM +TSRA WITH 40-50KT GUSTS LIKELY AS WELL. OTHERWISE...MVFR CIGS & VSBYS TO PREVAIL FOR MOST OF VALID TAF CYCLE WITH IFR CIGS LIKELY AT KSLN LATE TONIGHT. PREV DISCUSSION... /ISSUED 330 PM CDT SUN APR 26 2009/ SYNOPSIS... THIS AFTERNOON...A NEARLY STATIONARY FRONT WAS DRAPED IN A NE-SW MANNER FROM CNTRL NEBRASKA TO SE CO. A STRONG DRY LINE EXTENDED S/SW FROM THE FRONT BETWEEEN KDDC & KGCK ACROSS ERN SECTIONS OF THE TX PANHANDLE. THE BEHAVIOR OF THE FRONT WILL BE A MAJOR CONCERN FROM TONIGHT THROUGH MON EVENING AS IT WILL NO DOUBT BE THE PRIMARY FOCUS FOR NUMEROUS STRONG TO SEVERE TSRA CAPABLE OF ALSO PRODUCING +RA THROUGH MON MORNING. DISCUSSION... TONIGHT-MON NIGHT: WITH STRONG() HIGH PRESSURE ANCHORED OVER FAR SE CONUS EACH SHORT-WAVE EJECTING FROM MAIN UPR-DECK TROF POSITIONED OVER PACIFIC NW WILL LIKELY BE FORCED NE ACROSS CNTRL/NRN PLAINS. IN RESPONSE...THE AFORE-MENTIONED STATIONARY FRONT WOULD TRANSITION INTO COLD FRONT & MOVE SLOWLY SE ACROSS KICT COUNTRY TONIGHT & MON MORNING. ENCOUNTERING RICHER & DEEPER MOISTURE AS IT MOVES SE THE COLD FRONT WILL CONTINUE TO TRIGGER NUMEROUS +TSRA ACROSS THE REGION...MANY OF WHICH WILL LIKELY BE SEVERE WITH +RA AN INCREASING THREAT AS TONIGHT PROGRESSES. A FLOOD WATCH WILL THEREFORE REMAIN IN EFFECT FOR MOST AREAS ALONG & E OF I-135 THROUGH 1 PM MON. A 2ND MID-UPR SHORTWAVE ROUNDING THE BASE OF THE MEAN WRN U.S. UPR TROF IS A BIT STRONGER THAN ITS PREDECSSOR & SHOULD PROVIDE A SUFFICIENT KICKER TO FORCE THE COLD FRONT ACROSS SE KS MON AFTERNOON. AS SUCH THE FLOOD WATCH EXPIRATION TIME OF 1 PM LOOKS QUITE GOOD. SCT POST-FRONTAL SHRA MAY LINGER OVER SE KS MON EVENING. TUE: A BRIEF INTERMISSION FROM CONVECTION STILL SLATED FOR ALL AREAS AS WEAK HIGH PRESSURE MOVES SE FROM THE NRN PLAINS. TUE NIGHT-THU NIGHT: MORE TSRA ARE SCHEDULED TO ARRIVE TUE NIGHT AS A SFC TROF DEVELOPS ALONG THE FRONT RANGE. THE PROBABILITIES SHOULD INCREASE WED & WED NIGHT AS A SFC LOW...STRENGTHENING OVER SW KS WED AFTERNOON...SCOOTS NE ACROSS KICT COUNTRY ALLOWING A POTENT COLD FRONT TO SURGE SE ACROSS KS WED NIGHT. AS SUCH THE POTENTIAL FOR STRONG...& POSSIBLY SEVERE...TSRA WILL LIKEWISE INCREASE DURING MID-WEEK. STAY TUNED. NEXT WEEKEND: SHOULD START UNSEASONABLY COOL AS A WEAK SEMI-INVERTED HIGH PRESSURE RIDGE SPREADS SE ACROSS KS FRI & FRI NIGHT. VERY GRADUAL WARMUP THEN ENSUES SAT AFTERNOON AS WEAK SFC TROFFING DEVELOPS ALONG FRONT RANGE. TSRA SHOULD DEVELOP OVER WRN PLAINS SAT EVENING AS MID-UPR SHORT-WAVE SCOOTS E OVER NM...THEN SPREAD E ACROSS MUCH OF KICT COUNTRY LATE SAT NIGHT. ANY CHANCES FOR TSRA WOULD SHIFT E OVER PRIMARILY SE KS ON SUN. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THUNDERSTORMS ARE THE MAIN FOCUS OF THIS FORECAST. WITH THUNDERSTORM AND SHOWERS MOVING THROUGH THE AREA TODAY AND INTO TONIGHT...MVFR TO IFR CONDITIONS WILL BE EXPECTED ACROSS ALL TAF SITES. VISIBILITIES WILL LIKELY DROP TO 2 TO 3SM AS THUNDERSTORMS MOVE THROUGH TAF SITES...BUT HARD TO TIME. THE SURFACE FRONT IS THROUGH KRSL AS OF THIS TAF ISSUANCE...BUT TIMING OF HOW QUICKLY IT WILL MOVE SOUTHEAST IS DIFFICULT AT THIS TIME. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST THROUGH KSLN...KHUT AND KICT THROUGHOUT THE EVENING AND OVERNIGHT HOURS...BEFORE PUSHING OFF SOUTHEAST THROUGH KCNU SOMETIME MONDAY. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 63 39 68 / 80 50 10 0 HUTCHINSON 55 59 38 66 / 90 50 0 0 NEWTON 57 60 38 67 / 90 60 10 0 ELDORADO 60 63 40 68 / 90 60 20 0 WINFIELD-KWLD 63 68 42 70 / 80 60 20 0 RUSSELL 47 57 38 66 / 80 30 0 0 GREAT BEND 50 58 38 66 / 80 30 0 0 SALINA 50 57 38 66 / 90 40 0 0 MCPHERSON 53 58 38 66 / 90 50 0 0 COFFEYVILLE 65 71 45 72 / 80 60 30 0 CHANUTE 63 67 43 69 / 80 60 30 0 IOLA 62 66 42 68 / 90 70 30 0 PARSONS-KPPF 65 70 45 70 / 80 60 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ048>053-067>071-082- 083-091>095-098. &&
Hazardous weather outlook, Apr 26, 4:15 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 415 PM CDT SUN APR 26 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 415 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER MOST AREAS AS A SECOND...AND STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL KANSAS TONIGHT. WHILE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING 70 MPH WINDS WILL BE THE MAIN THREATS...A FEW TORNADOES ARE ALSO LIKELY AND MAY BE RAIN WRAPPED...ESPECIALLY EARLY THIS EVENING. LATER TONIGHT...THE PRIMARY THREATS WILL BE DAMAGING 60 TO 70 MPH WINDS AND VERY HEAVY RAINS THAT ARE LIKELY TO CAUSE FLOODING. PLEASE SEE THE LATEST FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND SOUTHEAST...OF THE TURNPIKE...ESPECIALLY MONDAY MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY NIGHT AND LINGER THROUGH THE REMAINDER OF NEXT WEEK. THE BEST CHANCES FOR STRONG THUNDERSTORMS APPEARS TICKETED FOR THE AREA WEDESDAY AND WEDNESDAY NIGHT AS A POTENT COLD FRONT SURGES SOUTHEAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, Apr 26, 10:00 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD 2 E DOWNTOWN WICHITA 37.69N 97.31W
04/26/2009 SEDGWICK KS NWS EMPLOYEE
WATER FLOWING OVER THE CURBS BETWEEN DOUGLAS AVENUE AND
CENTRAL AVENUE NEAR HILLSIDE STREET.
&&
SCHRECKLocal storm report, Apr 26, 10:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 4 E CONWAY SPRINGS 37.39N 97.57W
04/26/2009 E0.88 INCH SUMNER KS EMERGENCY MNGR
AT 90TH AVENUE AND SUMNER ROAD.
&&
BDKLocal storm report, Apr 26, 10:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HEAVY RAIN 3 NW MID CONTINENT AIRP 37.69N 97.48W
04/26/2009 M4.00 INCH SEDGWICK KS NWS EMPLOYEE
&&
KEDSpecial weather statement, Apr 26, 10:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1022 PM CDT SUN APR 26 2009 KSZ069-093-270345- BUTLER-COWLEY- 1022 PM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND COWLEY COUNTIES... AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANDOVER TO MULVANE TO 5 MILES SOUTHWEST OF OXFORD...AND MOVING EAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Apr 26, 10:38 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1038 PM CDT SUN APR 26 2009 KSZ069-093-270415- BUTLER-COWLEY- 1038 PM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND COWLEY COUNTIES... AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF BURNS TO AUGUSTA TO DOUGLASS...AND MOVING EAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Local storm report, Apr 26, 10:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HEAVY RAIN 5 NNW MID CONTINENT AIR 37.73N 97.47W
04/26/2009 M3.87 INCH SEDGWICK KS NWS EMPLOYEE
THIS IS A RAINFALL TOTAL FOR THE DAY.
&&
SCHRECKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 55 min |
| Apr 26, 7:06 PM CDT | Areal Flood Warning | ICT | Harper, Kingman | 5 hr |
| Apr 26, 7:32 PM CDT | Flash Flood Warning | ICT | Harper | 4 hr |
| Apr 26, 8:23 PM CDT | River Flood Warning | ICT | Sumner | 32 hr |
| Apr 26, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 33 min |
| Apr 26, 8:30 PM CDT | River Flood Warning | ICT | Marion | 37 hr |
| Apr 26, 8:30 PM CDT | River Flood Warning | ICT | Chase | 66 hr |
| Apr 26, 8:30 PM CDT | River Flood Warning | ICT | Chase, Lyon | 3 days |
| Apr 26, 8:41 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 34 min |
| Apr 26, 9:01 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 26, 9:05 PM CDT | River Flood Warning | ICT | Saline | 31 hr |
| Apr 26, 9:10 PM CDT | River Flood Warning | ICT | Butler | 48 hr |
| Apr 26, 9:10 PM CDT | River Flood Warning | ICT | Butler, Cowley | 55 hr |
| Apr 26, 9:12 PM CDT | River Flood Warning | ICT | Sedgwick | 48 hr |
| Apr 26, 9:15 PM CDT | River Flood Warning | ICT | Harvey, Reno | 13 hr |
| Apr 26, 9:15 PM CDT | River Flood Warning | ICT | Harvey | 6 hr |
| Apr 26, 9:15 PM CDT | River Flood Warning | ICT | Sedgwick | 6 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Sedgwick | 42 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 49 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Sumner | 65 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Cowley | 7 days |
| Apr 26, 9:23 PM CDT | River Flood Warning | ICT | Saline | 11 hr |
| Apr 26, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 33 min |
| Apr 26, 9:28 PM CDT | River Flood Warning | ICT | McPherson | 23 hr |
| Apr 26, 9:28 PM CDT | River Flood Warning | ICT | McPherson, Saline | 40 hr |
| Apr 26, 9:28 PM CDT | River Flood Warning | ICT | Saline | 23 hr |
| Apr 26, 9:55 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 35 min |
| Apr 26, 10:08 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 22 min |
| Apr 26, 10:33 PM CDT | Flash Flood Warning | ICT | Butler | 6 hr |
| Apr 27, 12:29 AM CDT | Areal Flood Warning | ICT | Chase, Harvey, McPherson, Marion, Reno, Rice | 12 hr |
| Apr 27, 12:47 AM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| Apr 27, 12:59 AM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 4 hr |
| Apr 27, 3:11 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 31 hr |
| Apr 27, 3:11 AM CDT | River Flood Warning | ICT | Sumner | 43 hr |
| Apr 27, 3:14 AM CDT | River Flood Warning | ICT | Butler, Cowley | 42 hr |
| Apr 27, 3:45 AM CDT | River Flood Warning | ICT | Wilson | 5 hr |
| Apr 27, 4:17 AM CDT | Flash Flood Warning | ICT | Butler | 5 hr |
| Apr 27, 4:28 AM CDT | Areal Flood Warning | ICT | Sedgwick | 6 hr |
| Apr 27, 5:00 AM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 27, 5:51 AM CDT | River Flood Warning | ICT | Butler | 9 hr |
| Apr 27, 8:45 AM CDT | River Flood Warning | ICT | Butler | 6 hr |
| Apr 27, 8:49 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 6 hr |
| Apr 27, 9:11 AM CDT | Areal Flood Warning | ICT | Butler | 10 hr |
| Apr 27, 9:39 AM CDT | Areal Flood Warning | ICT | Sedgwick | 9 hr |
| Apr 27, 9:39 AM CDT | River Flood Warning | ICT | Butler, Cowley | 3 days |
| Apr 27, 9:39 AM CDT | River Flood Warning | ICT | Cowley | 3 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Allen | 41 hr |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Allen, Neosho | 4 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Neosho | 5 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Labette, Neosho | 6 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Labette | 7 days |
| Apr 27, 10:19 AM CDT | Areal Flood Warning | ICT | Rice | 9 hr |
| Apr 27, 10:24 AM CDT | Areal Flood Warning | ICT | Chase, Harvey, Marion | 9 hr |
| Apr 27, 2:40 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery, Wilson | 6 hr |
| Apr 27, 3:04 PM CDT | Flash Flood Warning | ICT | Neosho | 6 hr |
| Apr 27, 6:45 PM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.